Steroid induced cataract treatment

      Patients maintained on systemic corticosteroids for many years in treatment of asthma, rheumatoid arthritis, prophylaxis of a renal graft rejection etc, may develop cataract. A dose of 15 mg prednisolone a day is regarded as safe in an adult for two or three years.

Q: I was diagnosed as having a premature development of a cataract in my left eye. The symptoms were discomfort on a sunny day and a feeling that there was something in my eye. No pain, just something there. The ophthalmologist gave me a thorough exam and the diagnosis stated above. He said my right eye had the beginning of one, but it has not been noticed. Besides surgery, are there glasses I could wear or drops that would make it clearer? I also see halos around lights when driving at night. This has been causing me anxiety and of course a fear that it will progress quickly. What course of treatment should I take? The symptoms have been noticeable for about four weeks. — .

Long term use of topical & systemic steroids produce secondary open angle glaucoma similar to chronic simple glaucoma. The increased IOP caused by prolonged steroid therapy is reversible but the damage produced by it is irreversible. In this study, we analysed 25 patients (44 eyes) with steroid induced glaucoma, who reported to us with dimness of vision, haloes and elevated . and were using steroids for long duration due to various causes. The behaviour of the . due to different steroid preparations, the type of lenticular change, and the management of those cases are discussed in this paper. From our study we conclude that dexamethasone and betamethasone both topical as well as systemic are more potent in producing glaucoma and cataract than medrysone and prednisolone. The condition is reversible without permanent damage when the duration of steroid therapy is short and vice versa.

Posterior capsular opacification, also known as after-cataract, is a condition in which months or years after successful cataract surgery, vision deteriorates or problems with glare and light scattering recur, usually due to thickening of the back or posterior capsule surrounding the implanted lens, so-called 'posterior lens capsule opacification'. Growth of natural lens cells remaining after the natural lens was removed may be the cause, and the younger the patient, the greater the chance of this occurring. Management involves cutting a small, circular area in the posterior capsule with targeted beams of energy from a laser, called Nd:YAG laser capsulotomy, after the type of laser used. The laser can be aimed very accurately, and the small part of the capsule which is cut falls harmlessly to the bottom of the inside of the eye. This procedure leaves sufficient capsule to hold the lens in place, but removes enough to allow light to pass directly through to the retina. Serious side effects are rare. [56] Posterior capsular opacification is common and occurs following up to one in four operations, but these rates are decreasing following the introduction of modern intraocular lenses together with a better understanding of the causes.

Steroid induced cataract treatment

steroid induced cataract treatment

Posterior capsular opacification, also known as after-cataract, is a condition in which months or years after successful cataract surgery, vision deteriorates or problems with glare and light scattering recur, usually due to thickening of the back or posterior capsule surrounding the implanted lens, so-called 'posterior lens capsule opacification'. Growth of natural lens cells remaining after the natural lens was removed may be the cause, and the younger the patient, the greater the chance of this occurring. Management involves cutting a small, circular area in the posterior capsule with targeted beams of energy from a laser, called Nd:YAG laser capsulotomy, after the type of laser used. The laser can be aimed very accurately, and the small part of the capsule which is cut falls harmlessly to the bottom of the inside of the eye. This procedure leaves sufficient capsule to hold the lens in place, but removes enough to allow light to pass directly through to the retina. Serious side effects are rare. [56] Posterior capsular opacification is common and occurs following up to one in four operations, but these rates are decreasing following the introduction of modern intraocular lenses together with a better understanding of the causes.

Media:

steroid induced cataract treatmentsteroid induced cataract treatmentsteroid induced cataract treatmentsteroid induced cataract treatmentsteroid induced cataract treatment

http://buy-steroids.org